Texas, 2006

Winter Weather in Texas, February 19 to 20, 2006

February 19 to 20, 2006 · NWS SHV · 21 events in 21 counties and zones

Much of the region was entrenched in an arctic airmass during the weekend of the 18th through the 20th of February. A weak storm system moved into the southern plains and into the lower Mississippi valley with light freezing rain and freezing drizzle falling across much of the region.

Where it happened

Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Much of the region was entrenched in an arctic airmass during the weekend of the 18th through the 20th of February. A weak storm system moved into the southern plains and into the lower Mississippi valley with light freezing rain and freezing drizzle falling across much of the region. Ice accumulations were very light...mainly less than one quarter of an inch across most places. While road surfaces remained wet from ground warmth, most elevated bridges and overpasses saw some ice accumulation which resulted in numerous traffic accidents. Many elevated bridges and overpasses had to be closed due to the ice accumulation.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 19, 4:14 PM CST, 46 minutes earlier.

Area forecast discussion, Feb 19, 4:14 PM CST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
414 PM CST SUN FEB 19 2006

.DISCUSSION...

REPORTS OF FREEZING DRIZZLE CONTINUED TO COME IN ALL DAY AS
OBSERVATION SITES STRUGGLED TO GET ABOVE FREEZING TODAY. NEARLY
ALL OF THE FREEZING DRIZZLE REPORTS CAME FROM THE SOUTHERN
SECTIONS OF THE CWA...WHERE DEW POINTS WERE IN THE UPPER
20S. NORTH OF I20 DEW POINTS REMAINED IN THE TEENS. THIS PESKY
DRIZZLE ACTIVITY WILL CONTINUE DURING THE EVENING AND INTO THE
NIGHT ACROSS SOUTHERN SECTIONS...THUS THE BRIDGES AND ROADS
CURRENTLY CAUSING PROBLEMS WILL REMAIN ICED OVER. SO I EXTENDED
THE FREEZING RAIN/FREEZING DRIZZLE ADVISORY THROUGH TONIGHT FOR
THE SOUTHERN SECTIONS.

A WARMING TREND WILL BEGIN TOMORROW NIGHT AS LOW LEVEL SOUTHERLY
FLOW RETURNS...BUT FAIRLY COLD TEMPERATURES WILL LINGER FOR
ANOTHER 24 TO 36 HOURS. TEMPERATURES WARM UP INTO THE 40S BY
TUESDAY...WITH MOISTURE INCREASING ALONG WITH THE TEMPS. SEVERAL
PACIFIC SHORT WAVES PASS ACROSS THE AREA DURING THE MIDDLE OF THE
WORK WEEK...WITH A CHANCE OF THUNDERSTORMS RETURNING TO THE
FORECAST AS AN UPPER LEVEL TROUGH APPROACHES THE AREA WEDNESDAY.
CLOUDS WILL LINGER ACROSS THE AREA THROUGH MUCH OF THE UPCOMING
WORK WEEK...WITH SOME HOPE OF SEEING SOME SUN AS WE MOVE INTO THE
WEEKEND.

AVN AND ETA MOS GUIDANCE ARE CHOOSING NOT TO COMPROMISE IN THE
2ND...3RD...AND 4TH PERIODS...SO I CHOSE TO SLIDE IN BETWEEN THE
TWO...MORE IN LINE WITH UKMET NUMBERS.

ELEVEN

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  27  37  36  50 /  10  20  20  40
MLU  25  37  34  50 /  10  20  20  40
DEQ  21  37  34  48 /  10  20  20  40
TXK  24  37  35  50 /  10  20  20  40
ELD  23  38  33  50 /  10  20  20  40
TYR  27  37  36  51 /  10  20  20  40
GGG  27  37  37  51 /  10  20  20  40
LFK  30  42  39  53 /  20  20  20  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...FREEZING RAIN ADVISORY UNTIL 6 AM MONDAY FOR THE FOLLOWING
     ZONES: CALDWELL...GRANT...LA SALLE...NATCHITOCHES...SABINE
     LA...AND WINN.

OK...NONE.
TX...FREEZING RAIN ADVISORY UNTIL 6 AM MONDAY FOR THE FOLLOWING
     ZONES: ANGELINA...NACOGDOCHES...SABINE TX...SAN
     AUGUSTINE...AND SHELBY.

&&

11
Hazardous weather outlook, Feb 19, 12:00 PM CST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST SUN FEB 19 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-201200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST SUN FEB 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
A WINTER WEATHER ADVISORY IS IN EFFECT THIS AFTERNOON GENERALLY
ALONG AND NORTH OF A RUSK TEXAS...TO CARTHAGE...TO MANSFIELD
LOUISIANA...TO JONESBORO AND MONROE LINE. A FREEZING RAIN ADVISORY IS
IN EFFECT THIS AFTERNOON FOR AREAS GENERALLY ALONG AND SOUTH OF A
NACOGDOCHES TEXAS...TO TENAHA...TO CONVERSE LOUISIANA...TO
NATCHITOCHES AND COLUMBIA LINE. LIGHT FREEZING DRIZZLE WILL REMAIN
POSSIBLE THIS AFTERNOON ACROSS DEEP EAST TEXAS AND THE
SOUTHERN PORTIONS OF NORTHCENTRAL LOUISIANA...AS WARM AND MOIST AIR
CONTINUES TO OVERRUN A COLD...ARCTIC AIR MASS IN PLACE. HOWEVER...
TEMPERATURES IN THESE AREAS SHOULD RISE ABOVE FREEZING BY LATE
AFTERNOON...ENDING THE ICING THREAT. ELSEWHERE...LIGHT FREEZING
RAIN...POSSIBLY MIXED WITH SLEET AT TIMES...WILL BE POSSIBLE THROUGH
TONIGHT...AS TEMPERATURES REMAIN NEAR OR BELOW FREEZING. LITTLE ICE
ACCUMULATION IS EXPECTED...BUT THE FROZEN PRECIPITATION WILL FREEZE
ON CONTACT WITH ELEVATED SURFACES SUCH AS BRIDGES AND OVERPASSES...
TREES AND POWER LINES. OTHER LESS TRAVELED SECONDARY ROADWAYS MAY BE
ICY AS WELL...MAKING TRAVEL TREACHEROUS IN SOME AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THERE WILL BE A CHANCE FOR A MIXTURE OF SLEET AND FREEZING RAIN
MONDAY MORNING ACROSS PORTIONS OF EAST TEXAS ALONG AND NORTH OF
INTERSTATE 20...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTH
LOUISIANA ALONG THE INTERSTATE 20 CORRIDOR...AS A WEAK UPPER LEVEL
DISTURBANCE INTERACTS WITH THE AVAILABLE LOW LEVEL MOISTURE THAT
CONTINUES TO OVERRUN THIS COLD...ARCTIC AIR MASS IN PLACE. LITTLE ICE
ACCUMULATION IS EXPECTED...AS TEMPERATURES AREAWIDE RISE ABOVE
FREEZING BY AFTERNOON...THUS ENDING THE WINTER PRECIPITATION THREAT.
A GRADUAL WARMING TREND WILL CONTINUE THROUGH MIDWEEK...BUT
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AREAWIDE WEDNESDAY AND
WEDNESDAY NIGHT...AS ANOTHER IN A SERIES OF UPPER LEVEL DISTURBANCES
APPROACHES THE REGION FROM THE WEST.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT FOR ANY
REPORTS OF ICING THAT IS OBSERVED.

11

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

21 winter weather. Local standard time, as filed.

Winter Weather, Angelina

When
February 19, 5:00 PM CST to February 20, 6:00 AM CST
Where
Angelina forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
31.255, -94.612 (the zone’s center; the record gives no point)

Winter Weather, Bowie

When
February 19, 5:00 PM CST to February 20, 6:00 AM CST
Where
Bowie forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
33.446, -94.423 (the zone’s center; the record gives no point)

Winter Weather, Camp

When
February 19, 5:00 PM CST to February 20, 6:00 AM CST
Where
Camp forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
32.973, -94.978 (the zone’s center; the record gives no point)

Winter Weather, Cass

When
February 19, 5:00 PM CST to February 20, 6:00 AM CST
Where
Cass forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
33.078, -94.344 (the zone’s center; the record gives no point)

Winter Weather, Cherokee

When
February 19, 5:00 PM CST to February 20, 6:00 AM CST
Where
Cherokee forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
31.837, -95.165 (the zone’s center; the record gives no point)

Winter Weather, Franklin

When
February 19, 5:00 PM CST to February 20, 6:00 AM CST
Where
Franklin forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
33.176, -95.218 (the zone’s center; the record gives no point)

Winter Weather, Gregg

When
February 19, 5:00 PM CST to February 20, 6:00 AM CST
Where
Gregg forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
32.481, -94.817 (the zone’s center; the record gives no point)

Winter Weather, Harrison

When
February 19, 5:00 PM CST to February 20, 6:00 AM CST
Where
Harrison forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
32.548, -94.371 (the zone’s center; the record gives no point)

Winter Weather, Marion

When
February 19, 5:00 PM CST to February 20, 6:00 AM CST
Where
Marion forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
32.798, -94.357 (the zone’s center; the record gives no point)

Winter Weather, Morris

When
February 19, 5:00 PM CST to February 20, 6:00 AM CST
Where
Morris forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
33.114, -94.733 (the zone’s center; the record gives no point)

Winter Weather, Nacogdoches

When
February 19, 5:00 PM CST to February 20, 6:00 AM CST
Where
Nacogdoches forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
31.616, -94.616 (the zone’s center; the record gives no point)

Winter Weather, Panola

When
February 19, 5:00 PM CST to February 20, 6:00 AM CST
Where
Panola forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
32.162, -94.306 (the zone’s center; the record gives no point)

Winter Weather, Red River

When
February 19, 5:00 PM CST to February 20, 6:00 AM CST
Where
Red River forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
33.621, -95.050 (the zone’s center; the record gives no point)

Winter Weather, Rusk

When
February 19, 5:00 PM CST to February 20, 6:00 AM CST
Where
Rusk forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
32.108, -94.762 (the zone’s center; the record gives no point)

Winter Weather, Sabine

When
February 19, 5:00 PM CST to February 20, 6:00 AM CST
Where
Sabine forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
31.343, -93.852 (the zone’s center; the record gives no point)

Winter Weather, San Augustine

When
February 19, 5:00 PM CST to February 20, 6:00 AM CST
Where
San Augustine forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
31.394, -94.168 (the zone’s center; the record gives no point)

Winter Weather, Shelby

When
February 19, 5:00 PM CST to February 20, 6:00 AM CST
Where
Shelby forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
31.792, -94.145 (the zone’s center; the record gives no point)

Winter Weather, Smith

When
February 19, 5:00 PM CST to February 20, 6:00 AM CST
Where
Smith forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
32.375, -95.269 (the zone’s center; the record gives no point)

Winter Weather, Titus

When
February 19, 5:00 PM CST to February 20, 6:00 AM CST
Where
Titus forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
33.217, -94.966 (the zone’s center; the record gives no point)

Winter Weather, Upshur

When
February 19, 5:00 PM CST to February 20, 6:00 AM CST
Where
Upshur forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
32.736, -94.941 (the zone’s center; the record gives no point)

Winter Weather, Wood

When
February 19, 5:00 PM CST to February 20, 6:00 AM CST
Where
Wood forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
32.786, -95.382 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, February 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5486792, 5486793, 5486794, 5486795, 5486796, 5486797, 5486798, 5486799, 5486800, 5486801, 5486802, 5486803, 5486804, 5486805, 5486806, 5486892, 5486893, 5486894, 5486895, 5486896, 5486897.